MAUDE Adverse Event Report: Avanos Medical Inc. Cooled Radiofrequency Kit Advanced; Probe, Radiofrequency Lesion

Avanos Medical Inc. Cooled Radiofrequency Kit Advanced; Probe, Radiofrequency Lesion
Model Number CRKA-17-75-4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Fluid Discharge (2686)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported "the day after the coolief procedure, the patient experienced pain, warmth, and increased effusion in the left knee, raising suspicion of an infection.Blood was observed in the synovial fluid; however, no accumulation of pus was identified.The procedure was performed using aseptic technique." the patient underwent a bilateral coolief procedure on (b)(6) 2026.The patient developed left knee pain one day after the procedure and right knee pain two days after the procedure.The reported symptoms included pain and warmth in the left knee with a slight increase in the pre-existing knee effusion.Information regarding pain severity, erythema, fever, or other signs of infection was not available.A joint aspiration and synovial fluid examination were performed approximately three days post-procedure.The aspirated fluid reportedly contained calcium pyrophosphate crystals, and the fluid appearance was described as approximately 50% blood-tinged, with no evidence of pus accumulation.Based on the clinical presentation and synovial fluid findings, the treating physician diagnosed the event as a pseudogout attack and indicated that there was no causal relationship to the coolief device or procedure.No evidence of infection was reported.Treatment consisted of joint aspiration and oral colchicine therapy.No antibiotics, hospitalization, or surgical intervention were required.The patient subsequently improved, was discharged, and was referred to a local medical facility for follow-up care.Since no additional reports have been received, the patient is considered recovered.The procedure was reportedly performed using sterile technique with sterile gloves, draping, probe, and appropriate skin disinfection.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of 23-sep-2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
Cooled Radiofrequency Kit Advanced
Common Device Name
Probe, Radiofrequency Lesion
Manufacturer (Section D)
Avanos Medical Inc.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
Avent S. de R.L. de C.V.
ave noruega edificio d-1b
fraccionamiento rubio
tijuana b.c. 22116
MX   22116
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
+1(470)448-5487
MDR Report Key50872977
Report Number2026095-2026-00086
Device Sequence Number9314218
Product Code GXI
UDI-Device Identifier00193493478828
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCRKA-17-75-4
Device Catalogue NumberCRKA-17-75-4
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale